Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 230, NWS Tulsa, OK

October 2, 2014Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 2, 2014, 5:57 PM CDT for Madison County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 5:57 PM CDT (22:57 UTC)
Expired
Oct 2, 2014, 6:30 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 12:20 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2054 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KTSA 022257
SVRTSA
ARC087-022330-
/O.NEW.KTSA.SV.W.0230.141002T2257Z-141002T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 630 PM CDT

* AT 555 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM JAPTON TO BOSTON TO CLARKSVILLE...AND MOVING EAST AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BOSTON...GEORGETOWN...
  JAPTON...WITTER...RED STAR...AURORA...WEATHERS AND KINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3597 9345 3592 9350 3588 9350 3587 9352
      3577 9351 3576 9352 3576 9366 3597 9395
      3613 9351 3611 9347 3609 9347 3608 9344
TIME...MOT...LOC 2257Z 251DEG 32KT 3596 9385 3580 9356
          3552 9343

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
072 
WWUS54 KTSA 022325
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT THU OCT 2 2014

ARC087-022336-
/O.EXP.KTSA.SV.W.0230.000000T0000Z-141002T2330Z/
MADISON AR-
625 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY WILL
EXPIRE AT 630 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3597 9345 3592 9350 3588 9350 3587 9352
      3577 9351 3576 9352 3576 9366 3597 9395
      3613 9351 3611 9347 3609 9347 3608 9344
TIME...MOT...LOC 2326Z 251DEG 32KT 3604 9355 3588 9326
          3560 9313

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:07 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 2, 4:07 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT THU OCT 2 2014

.DISCUSSION...
THE SEVERE WEATHER THREAT WILL BE COMING TO AN END EARLY THIS
EVENING AS A COLD FRONT SWEEPS RAPIDLY EAST ACROSS THE AREA. A
BAND OF POST FRONTAL SHOWERS IS CURRENTLY ACROSS NORTH CENTRAL
OKLAHOMA AND SOME OF THIS ACTIVITY MAY CONTINUE INTO THIS
EVENING. NO SEVERE WEATHER IS EXPECTED THOUGH FOLLOWING THE
PASSAGE OF THE FRONT.

A SECONDARY SURGE OF COLDER AIR WILL ARRIVE DURING THE DAY FRIDAY
AND WILL SET THE STAGE FOR A VERY CHILLY NIGHT FRIDAY NIGHT. SOME
LIGHT FROST WILL EVEN BE POSSIBLE SATURDAY MORNING IN SOME OF THE
COLDER VALLEYS.

SOUTHERLY WINDS WILL HERALD A WARMING TREND OVER THE WEEKEND. A
WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA MONDAY AND
MONDAY NIGHT AND MAY RESULT IN A FEW SHOWERS AND THUNDERSTORMS IN
THE SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA WHERE LOW
LEVEL MOISTURE RETURN MAY BE SUFFICIENT FOR CONVECTION. DRY
WEATHER WITH A WARMING TREND WILL THEN PREVAIL THROUGH THE MIDDLE
OF NEXT WEEK...WITH TEMPERATURES CLIMBING WELL ABOVE THE SEASONAL
NORMALS BY THE END OF THE FORECAST PERIOD.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  68  41  71 /  30   0   0   0
FSM   57  73  43  70 /  50   0   0   0
MLC   53  73  42  73 /  20   0   0   0
BVO   47  65  36  69 /  20   0   0   0
FYV   50  67  34  65 /  60   0   0   0
BYV   50  66  38  64 /  70   0   0   0
MKO   52  70  38  70 /  30   0   0   0
MIO   49  64  37  65 /  40   0   0   0
F10   51  71  39  72 /  20   0   0   0
HHW   55  76  43  73 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...22
LONG TERM....05

PLATE
Hazardous weather outlook, Oct 2, 4:40 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT THU OCT 2 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT THU OCT 2 2014

...SIGNIFICANT SEVERE WEATHER THREAT CONTINUES THROUGH EARLY EVENING
   ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
BANDS OF STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON ALONG
AND SOUTH OF A MCALESTER...FAYETTEVILLE LINE.  THE SEVERE THREAT
WILL CONTINUE THROUGH THE EARLY EVENING HOURS WITH DAMAGING WINDS TO
80 MPH AND LARGE HAIL...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS. A LIMITED TORNADO THREAT WILL ALSO REMAIN.

LOCALLY HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE
ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...GIVEN THE
MOIST AIRMASS IN PLACE. THE SEVERE WEATHER THREAT WILL END AROUND
MID EVENING...AS DRIER AIR MOVES INTO THE REGION BEHIND THE FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK ONGOING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG NORTHWEST WINDS WILL GUST TO AROUND 25 MPH BEHIND A SECONDARY
COLD FRONT THAT WILL PASS THROUGH THE REGION FRIDAY.
OTHERWISE...QUIET AND DRY WEATHER WILL PERSIST THROUGH THE WEEKEND
AND AT LEAST THE EARLY PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Oct 2, 5:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     POTEAU                  35.05N 94.62W
10/02/2014  E70.00 MPH       LE FLORE           OK   TRAINED SPOTTER

&&

AEJ
Local storm report, Oct 2, 5:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
10/02/2014                   SEBASTIAN          AR   PUBLIC

            WOOD PRIVACY FENCE BLOWN OVER

&&

DMJ
Local storm report, Oct 2, 5:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     6 W OZARK               35.49N 93.93W
10/02/2014  E60 MPH          FRANKLIN           AR   FIRE DEPT/RESCUE

&&

AEJ
Local storm report, Oct 2, 5:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND DMG     OZARK                   35.49N 93.83W
10/02/2014                   FRANKLIN           AR   BROADCAST MEDIA

            POWER LINE AND TREE DOWN ON A HOUSE

&&

DMJ
Local storm report, Oct 2, 5:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     4 E CHECOTAH            35.47N 95.45W
10/02/2014                   MCINTOSH           OK   PUBLIC

            LARGE TREE UPROOTED

&&

DMJ
Special weather statement, Oct 2, 5:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT THU OCT 2 2014

OKZ068>070-072-022330-
ADAIR OK-CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
554 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE...EASTERN MUSKOGEE AND NORTHWESTERN
     SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ADAIR

AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
GORE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...GORE...MARBLE CITY...BOX...
COOKSON...WEBBERS FALLS...GREENLEAF STATE PARK...LAKE TENKILLER STATE
PARK AND CHEROKEE LANDING STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3587 9470 3568 9457 3544 9513 3560 9524
TIME...MOT...LOC 2254Z 240DEG 37KT 3557 9509

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:05 AM CDTSpecial Weather StatementTSABenton40 min
Oct 2, 10:02 AM CDTSpecial Weather StatementTSABenton28 min
Oct 2, 12:29 PM CDTSpecial Weather StatementTSACarroll46 min
Oct 2, 1:17 PM CDTSevere Thunderstorm WarningTSABenton, Washington28 min
Oct 2, 1:43 PM CDTSevere Thunderstorm WarningTSABenton, Carroll47 min
Oct 2, 2:26 PM CDTSpecial Weather StatementTSACarroll34 min
Oct 2, 2:59 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison44 min
Oct 2, 3:00 PM CDTSevere Thunderstorm WarningTSABenton45 min
Oct 2, 3:15 PM CDTTornado WarningTSABenton28 min
Oct 2, 3:49 PM CDTAreal Flood AdvisoryTSABenton56 min
Oct 2, 3:50 PM CDTAreal Flood AdvisoryTSABenton55 min
Oct 2, 3:50 PM CDTSevere Thunderstorm WarningTSABenton, Washington27 min
Oct 2, 4:06 PM CDTSevere Thunderstorm WarningTSAWashington24 min
Oct 2, 4:19 PM CDTSpecial Weather StatementTSABenton, Carroll56 min
Oct 2, 4:38 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian52 min
Oct 2, 5:05 PM CDTSpecial Weather StatementTSACarroll, Madison40 min
Oct 2, 5:17 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.